ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

A class of 'matching-equivalent' bipartite graphs

Praneschar, CR (1999) A class of 'matching-equivalent' bipartite graphs. In: Discrete Mathemetics, 203 (1-3). pp. 207-213.

Full text not available from this repository. (Request a copy)


Two bipartite graphs $G_1$ = ($V_1=S_1$\cup$T_1,E_1$) $G_2$ = ($V_2 = S_2$\cup$T_2,E_2$) in which there are no isolated points and in which the cardinalities of the ‘upper’ sets are equal, that is,\mid$S_1$\mid = \mid$S_2$\mid = n (say), are said to be matching-equivalent if and only if the number of r-matchings (i.e., the number of ways in which r disjoint edges can be chosen) is the same for each of the graphs $G_1$ and $G_2$ for each r, 1 $\leq$ r \leq n. We show that the number of bipartite graphs that are matching-equivalent to $K_n_._n$, the complete bipartite graph of order (n,n) is $2^n^-^1$ subject to an inclusion condition on the sets of neighbors vertices of the ‘upper set’. The proof involves adding an arbitrary number of vertices to the ‘lower’ set which are neighbors to all the vertices in the upper set and then analyzing the ‘modified’ rook polynomial that is specially defined for the purpose of the proof.

Item Type: Journal Article
Publication: Discrete Mathemetics
Publisher: Elsevier Science
Additional Information: The copyright of this article belongs to Elsevier Science.
Keywords: r-matchings; Modified rook polynomial; Matching-equivalent bipartite graphs
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 08 Feb 2008
Last Modified: 27 Aug 2008 13:10
URI: http://eprints.iisc.ac.in/id/eprint/12947

Actions (login required)

View Item View Item